HomeAnswersUrologyprostatitisThere is pain in my back after taking Ciprofloxacin for prostatitis. Should I be concerned?

What could be the reason for pain in the back after taking Ciprofloxacin for prostatitis?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At June 25, 2023
Reviewed AtNovember 3, 2023

Patient's Query

Hi doctor,

I had been experiencing a weird discomfort in my right testicle, which I thought was epididymitis. So I visited the doctor, who prescribed Doxycycline medication, and it seemed to help. After finishing the complete dose of Doxycycline, I felt mild testicle discomfort. I have also read from online sources that, after being treated for epididymitis, the swelling can take weeks to heal after the effect of infection is gone. I started to have lower back pain in the mornings after the finishing the Doxycycline treatment and also had groin pain accompanied by pubic bone pain. Once again, I visited the doctor, and he diagnosed it as prostatitis and prescribed me Ciprofloxacin 500 mg twice a day. After taking Ciprofloxacin, the discomfort and pain were less in the back, testicles, and groin. Today morning, I woke up again with back pain, while I am on day five of Ciprofloxacin treatment for 14 days. I am wondering if Ciprofloxacin is masking my symptoms so I feel better, or will the symptoms return once the antibiotic is over? Is the medication actually working or not?

Hello,

Welcome to icliniq.com.

I understand your concern and will help you with your query.

I think the ultrasound of the scrotum or testes and also the urine analysis report (number of pus cells) will make things more clear. You seem to have orchalgia (chronic testicular pain) of idiopathic (unknown) origin, where the infection is not the cause, and hence antibiotics may not help solve the issue. Young people have testicular pain, which is common because the testes are hanging on a spiral muscle called the cremaster, and with age, this pain goes away.

I hope this has helped you.

Please follow up if you have more doubts.

Thank you.

The Probable causes

Idiopathic orchalgia.

Investigations to be done

Ultrasound scrotum and Urine analysis.

Differential diagnosis

Orchalgia,

Epididymitis.

Treatment plan

1. Scrotal support. 2. Tab Pregabalin on and off when severe pain, as it's more of neuropathic pain.

Preventive measures

scrotal support.

Regarding follow up

Kindly follow up with reports.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Choudhary Devendra
Dr. Choudhary Devendra

Urology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Urology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy